Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 110, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2023, 3:44 PM CDT for Mobile County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 4, 2023, 4:19 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176
WUUS54 KMOB 042044
SVRMOB
ALC097-042130-
/O.NEW.KMOB.SV.W.0110.230604T2044Z-230604T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
344 PM CDT Sun Jun 4 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 430 PM CDT.
* At 343 PM CDT, a severe thunderstorm was located near Grand Bay,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grand Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3038 8841 3038 8840 3039 8840 3050 8839
3049 8826 3035 8828 3035 8839
TIME...MOT...LOC 2043Z 032DEG 4KT 3043 8835
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD2 follow-up statements
914
WWUS54 KMOB 042109
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
409 PM CDT Sun Jun 4 2023
ALC097-042130-
/O.CON.KMOB.SV.W.0110.000000T0000Z-230604T2130Z/
Mobile AL-
409 PM CDT Sun Jun 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN MOBILE COUNTY...
At 407 PM CDT, a severe thunderstorm was located 5 miles south of
Grand Bay, moving southwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Mobile County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3037 8840 3038 8841 3038 8840 3040 8840
3048 8839 3046 8826 3035 8828 3035 8839
TIME...MOT...LOC 2107Z 026DEG 5KT 3040 8835
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RD731
WWUS54 KMOB 042119
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
419 PM CDT Sun Jun 4 2023
ALC097-042128-
/O.CAN.KMOB.SV.W.0110.000000T0000Z-230604T2130Z/
Mobile AL-
419 PM CDT Sun Jun 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOBILE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.
LAT...LON 3037 8840 3038 8841 3038 8840 3040 8840
3048 8839 3046 8826 3035 8828 3035 8839
TIME...MOT...LOC 2115Z 032DEG 4KT 3039 8836
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:03 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 4, 1:03 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Mobile AL 103 PM CDT Sun Jun 4 2023 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 103 PM CDT Sun Jun 4 2023 VFR conditions continue through Monday. Isolated to low-end scattered showers and storms remain possible this afternoon into early evening, mainly in association with the seabreeze. Temporary reductions in ceilings and visibility can be expected with any storm. Another round of diurnal showers and storms can be expected on Monday with the greatest coverage generally occurring over the western half of the area. Winds remain around 5-10 knots today and become light and variable overnight. /14 && .NEAR TERM... (Now through Monday) Issued at 1232 PM CDT Sun Jun 4 2023 The forecast remains on track this afternoon with showers and storms beginning to develop especially near the coast and in areas where convective temperatures have been reached. This activity is expected to continue through the afternoon and into the early evening hours before tapering off overnight. Weak northeasterly flow in the upper levels has resulted in these storms moving in a general northeast to southwest direction. Current mesoscale analysis indicates DCAPE values between 900-1200 J/Kg with ample instability across the area. If a stronger updraft is able to develop, could see some gusty winds and lightning associated with it. Otherwise, temperatures are on track to top out in the lower to middle 90s inland with upper 80s near the immediate coast. /14 && .PRELIMINARY POINT TEMPS/POPS... Mobile 67 87 66 88 68 90 69 90 / 10 50 20 40 10 40 20 40 Pensacola 71 85 70 87 71 88 73 88 / 20 30 10 30 10 30 20 50 Destin 71 85 72 86 73 86 74 87 / 20 20 10 20 10 20 20 40 Evergreen 63 90 64 90 65 91 66 91 / 20 30 10 40 20 40 20 50 Waynesboro 66 90 66 88 66 89 66 90 / 10 50 20 50 20 40 20 40 Camden 64 88 65 89 65 89 66 90 / 20 30 20 40 20 30 20 40 Crestview 64 91 65 91 66 92 68 92 / 20 20 0 40 10 40 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 4, 1:39 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
139 PM CDT Sun Jun 4 2023
FLZ204-206-041930-
Okaloosa Coastal FL-Santa Rosa Coastal FL-
139 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southwestern
Okaloosa and southeastern Santa Rosa Counties through 230 PM CDT...
At 138 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles west of Mary Esther, moving southwest at
20 mph.
HAZARD...Winds of 30 to 35 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mary Esther, Navarre and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3039 8686 3041 8667 3041 8682 3040 8695
3045 8685 3044 8682 3045 8680 3045 8674
3047 8671 3041 8665 3040 8666 3037 8692
TIME...MOT...LOC 1838Z 044DEG 17KT 3043 8673
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jun 4, 2:22 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun Jun 4 2023
ALZ264-266-042015-
Baldwin Coastal AL-Baldwin Central AL-
222 PM CDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of south central
Baldwin County through 315 PM CDT...
At 222 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Foley, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Foley, Orange Beach, Magnolia Springs, Bon Secour and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 8780 3026 8777 3030 8773 3029 8775
3036 8783 3042 8782 3038 8785 3042 8788
3044 8758 3032 8754 3031 8754 3031 8758
3035 8757 3033 8759 3036 8760 3032 8759
3030 8762 3030 8753 3027 8758 3023 8780
TIME...MOT...LOC 1922Z 069DEG 7KT 3036 8765
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:22 PM CDT | Special Weather Statement | MOB | Baldwin | 53 min |
| Jun 4, 2:55 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 4, 3:49 PM CDT | Special Marine Warning | MOB | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.